Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2004, 1:20 AM CDT for Cass County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 1:20 AM CDT (06:20 UTC)
- Expired
- May 1, 2004, 2:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cass County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 010620
SVRSHV
TXC067-010715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTHEAST TEXAS
* UNTIL 215 AM CDT
* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST OF
LINDEN TO 25 MILES WEST OF LINDEN...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HUGHES SPRINGS BY 130 AM CDT
LINDEN BY 150 AM CDT
9 MILES WEST OF ATLANTA BY 215 AM CDT
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. WINDS TO 60 MPH HAVE
BEEN REPORTED AT THE MOUNT PLEASANT AIRPORT IN TITUS COUNTY AT
104 AM.
THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTHEAST TEXAS
UNTIL 215 AM CDT.
LAT...LON 3328 9406 3291 9408 3292 9461 3292 9462
3325 9464 3328 9445 3325 9440 3325 9425
3328 9423
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:15 AM CDT, 5 minutes earlier.
Area forecast discussion, May 1, 1:15 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 115 AM CDT SAT MAY 1 2004 .DISCUSSION... SENDING OUT QUICK UPDATE TO ACCOUNT FOR NEW SEVERE THUNDERSTORM WATCH NUMBER 139...TO GRIDS AND ZONES. THIS WATCH WILL STILL HAVE ALL OF THE PREVIOUS COUNTIES AS THE EARLIER WATCH BUT EXTENDS FURTHER E. EASTWARD EXTENSION IS A LINE FROM COLUMBIA COUNTY IN AR...TO WEBSTER...DE SOTO...IN LA...SHELBY...NACOGDOCHES...AND ANGELINA IN TX. WILL BE IN EFFECT UNTIL 700 AM. && .PREVIOUS POINT TEMPS/POPS... SHV 67 73 54 71 / 50 80 50 20 MLU 66 78 55 68 / 40 80 60 30 TXK 63 70 50 71 / 70 80 30 10 TYR 65 70 52 72 / 70 80 40 20 LFK 68 75 54 72 / 50 80 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE REGION. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE OVER THE SAME AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT ELSEWHERE. 22
In the hours before
Local storm report, Apr 30, 8:47 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
847 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 N DUBACH 32.74N 92.66W
04/30/2004 0.75 INCH LINCOLN LA LAW ENFORCEMENT
PENNY SIZED HAIL FELL AT THE INTERSECTION OF HIGHWAY 167
AND 545
&&
15Local storm report, Apr 30, 8:54 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD 10 SW FLORIEN 31.35N 93.58W
04/30/2004 SABINE LA LAW ENFORCEMENT
HIGH WATER ON PORTIONS OF HIGHWAYS 473 AND
191...ESPECIALLY NEAR THE TORO COMMUNITY
&&
15Local storm report, Apr 30, 10:21 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL GARVIN 33.95N 94.94W
04/30/2004 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
15Local storm report, Apr 30, 10:57 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL IDABEL 33.90N 94.82W
04/30/2004 0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Apr 30, 11:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Apr 30, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 65 min |
| May 1, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 65 min |
| May 1, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 67 min |
| May 1, 1:00 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 60 min |
| May 1, 1:08 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 52 min |
| May 1, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| May 1, 1:33 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 57 min |
| May 1, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 64 min |
| May 1, 3:08 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 52 min |
| May 1, 3:17 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 58 min |
| May 1, 3:26 AM CDT | Severe Thunderstorm Warning | SHV | Rusk | 64 min |
| May 1, 3:28 AM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
| May 1, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 55 min |
| May 1, 3:48 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| May 1, 3:54 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 66 min |
| May 1, 4:41 AM CDT | Flash Flood Warning | SHV | Rusk | 3 hr |
| May 1, 5:43 AM CDT | Flash Flood Warning | SHV | Cherokee | 3 hr |
| May 1, 6:06 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
| May 1, 7:53 AM CDT | Flash Flood Warning | SHV | Shelby | 3 hr |
| May 1, 8:24 AM CDT | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.